View Single Post
  #8  
Old 04-24-2009, 03:46 PM
AlisonandMia AlisonandMia is offline
Interim CC
 
Join Date: Apr 2008
Location: Brisbane, Australia
Posts: 218
Default Re: Please help - bad reaction with Trilo - don't know what to do next?

Hi and welcome from me too.

It does look like the problem could well be too high a dose of Trilostane. Both the symptoms you described and the way the problem appeared around day 3 really suggests that. Although the dose (60mg for 17kg dog) is within Dechra's recommended range, individual sensitivity to the drug does vary and quite a few dogs need more or less than the recommended dose. Some authorities have recently suggested a considerably more conservative starting dose.

From what I've seen here, dosing every second day or for a couple of days and then a day off seldom, if ever, works well. It is vastly preferable to get lower-dose capsules. Very often you can get the caps you have re-compounded into smaller doses. A lot of people who are using 60mg or 30mg capsules also find it really useful to have some 10mg caps on hand for tweaking purposes.

With regards treating her arthritis - Metacam and other NSAIDS (non steroidal anti-inflammatories) can be a bit of a problem in a Cushing's dog - particularly if the Cushing's is not fully controlled. This is because both NSAIDS and cortisol tend to cause inflammation or even ulceration and bleeding in the stomach and the combination can cause serious problems. Often something else such as Tramadol is used for arthritis pain in Cushing's dogs for this reason.

Here's a link to some info on Trilostane: http://www.k9diabetes.com/forum/showthread.php?t=745

Alison